MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 65-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.On (b)(6) 2025, a medical record dated on (b)(6) 2024, was received by novocure, documenting that the patient developed contact dermatitis associated with optune gio therapy, described as burning and persistent pruritus.Management included oral hydroxyzine 12.5 mg nightly, cetirizine 20 mg twice daily, clobetasol foam, mupirocin 2% ointment, and triamcinolone 0.1% ointment.At a follow-up on (b)(6) 2025, the patient reported improvement with clobetasol foam, and clinical examination showed reduced redness and resolution of erythematous papules on the scalp.Mupirocin was discontinued due to the absence of open lesions; other treatments were continued.However, during a subsequent visit on (b)(6) 2025, the patient reported ongoing symptoms, including burning and itching of the scalp.The physician's examination revealed erythematous, scaly, and crusted plaques.The physician advised restarting mupirocin 2% ointment twice daily for open lesions, continuing clobetasol (foam or ointment), initiating daily hypochlorous acid spray, and maintaining use of cetirizine and hydroxyzine.The physician also discussed the potential addition of the following treatments should current measures prove ineffective: low-dose naltrexone for scalp pain, gabapentin, and prednisone 10 mg daily.A bacterial swab was obtained during the visit; results were pending at the time of documentation.Attempts to contact the prescribing physician were made, although no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that a contribution of the transducer arrays to the contact dermatitis that required medical intervention cannot be ruled out.Dermatitis contact is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22076754
Report Number3010457505-2025-00517
Device Sequence Number8766365
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)201007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL.; APREPITANT.; ESTRADIOL.; EZETIMIBE.; FAMOTIDINE.; LEVETIRACETAM.; MELATONIN.; METOPROLOL.; ONDANSETRON.; PITAVASTATIN CALCIUM.; TEMOZOLOMIDE.
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale